MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK BMX 96 ACCESS SYSTEM; DQY, QJP

PENUMBRA, INC. BENCHMARK BMX 96 ACCESS SYSTEM; DQY, QJP
Catalog Number BMX9690SIM125
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right carotid artery using a benchmark bmx96 access system (bmx96), a non-penumbra catheter (simmons), and a guidewire.During the procedure, the physician placed an angioplasty and carotid stent.Next, while advancing a bmx96 and sheath to the target vessel, sheath and bmx96 fractured at the proximal location.Therefore, the sheath and bmx96 were removed together.The procedure was ended at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned bmx96 confirmed it was fractured.If a device is being advanced through the bmx96 at an angle or otherwise torqued against resistance during advancement, damage such as a kink may occur and if the kink is further manipulated, the kink may worsen to a fracture.Based on the reported event, the root cause of resistance could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up mfr report: section h.Box 3.Device returned to manufacturer?; section h.Box 6.Results code 1 ; section h.Box 6.Conclusions code 1; section h.Box 10./11.Additional narrative and/or corrected data.This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Please note that the following section was updated on this follow-up #3 mfr report: 1.Section b.Box 5.Describe event or problem.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right carotid artery using a benchmark bmx96 access system (bmx96), a non-penumbra catheter, and guidewire.During the procedure, the physician placed an angioplasty and carotid stent.Next, while advancing a bmx96 to the target vessel, the bmx96 fractured on the proximal end.Therefore, the bmx96 was removed.The procedure was ended at this point.There was no report of an adverse effect to the patient.

Brand Name
BENCHMARK BMX 96 ACCESS SYSTEM
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key19703384
Report Number3005168196-2024-00243
Device Sequence Number12692858
Product Code DQY
UDI-Device Identifier00815948026308
UDI-Public00815948026308
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K213390
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/05/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBMX9690SIM125
Device Lot NumberH00004568
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer01/14/2005
08/09/2024
01/14/2005
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date09/06/2024
09/06/2024
11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age83 YR
Patient SexMale
Date Report Sent to FDA01/01/2005